I have severe osteoarthritis in both knees and basically no cartilage. I had two sets of Synvisc One 3-4 years ago, almost a year apart. First injections had great results. Second set gave me a lot of swelling and immobility for several days afterward. Ortho doc said no more so I have gone 3 years without. Now my pain specialist wants to use it again. A little worried about the different recommendations. Does anyone have opinions/experience
I hope Monday goes well for my first OrthoVisc injection. this is the last treatment option then it's a TKR. I hope to delay that as long as possible, but at the same time why hurt and maybe I should go ahead an get it done, and get back to life. I'm not sure at times what to do, but having to be in bed by 6-7 every evening sucks. my knee can't take it anymore...it's really cut down the quality of my life. I've read good & bad about the injection, and that it could cause swelling. I hope not, I have that on a daily basis.
I had my 2nd Orthovisc injection on Monday. it's almost Thursday now as I write. in this series of 3 injections over a 3 week period..each go in a different spot of the knee. the 1st injection I was sore afterwards but not bad, I did swell more than I normally do anyway, it's going on day 4 now after my 2nd injection and I'm still having trouble bending my knee while I walk. before Monday I could.
Before this injection I walked into my Dr's office, after the shot I could barely walk out! I thought I'm going to need a wheelchair...seriously. once I got home, ever since then I've been doing my ritual of resting it, ice wraps, elevating and I tell ya, this time I don't know if it's taking my knee longer to recover from this last injection or what??!!? this injection went in on the front of my knee just to the right of my kneecap. ouch!!!!!
I'm due for my 3rd & final injection this coming Monday. anyone ever been treated with these (gel) orthovisc or synovisc injections? is what I'm experiencing, is that normal after these shots? my Dr explains things, but not everything. don't get me wrong he's great but I've learned about possible side effects online researching than he ever said.